Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 80, NWS Wichita, KS

April 24, 2015Ellsworth County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2015, 8:05 PM CDT for Ellsworth County, Saline County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 8:05 PM CDT (01:05 UTC)
Expired
Apr 24, 2015, 8:43 PM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellsworth County, KS, Saline County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:41 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KICT 250105
SVRICT
KSC053-169-250200-
/O.NEW.KICT.SV.W.0080.150425T0105Z-150425T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 805 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BENNINGTON TO NEAR KANOPOLIS...MOVING EAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...ELLSWORTH...KANOPOLIS...ASSARIA...GYPSUM...BROOKVILLE...
  SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...KANOPOLIS STATE
  PARK...SALINA AIRPORT...KANOPOLIS LAKE AND BRIDGEPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 78 AND 95.
 INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9737 3893 9737 3893 9738 3892 9738
      3891 9737 3862 9737 3861 9793 3852 9793
      3868 9832 3887 9795 3887 9793 3889 9793
      3896 9778
TIME...MOT...LOC 0105Z 259DEG 26KT 3907 9758 3873 9812 

HAIL...1.00IN
WIND...60MPH
 
$$

MCGUIRE
2 follow-up statements
323 
WWUS53 KICT 250130
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT FRI APR 24 2015

KSC053-250139-
/O.CAN.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
ELLSWORTH KS-
830 PM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLSWORTH COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR EASTERN 
ELLSWORTH COUNTY HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
      3896 9778
TIME...MOT...LOC 0129Z 270DEG 26KT 3910 9738 3876 9792 

$$

KSC169-250200-
/O.CON.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
SALINE KS-
830 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SALINE COUNTY...

AT 829 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MANCHESTER TO NEAR BROOKVILLE...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...GYPSUM...BROOKVILLE...SMOLAN...NEW CAMBRIA...
FALUN...GLENDALE...SALINA AIRPORT...KIPP AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
      3896 9778
TIME...MOT...LOC 0129Z 270DEG 26KT 3910 9738 3876 9792 

HAIL...<.75IN
WIND...60MPH
 
$$

ES
043 
WWUS53 KICT 250143
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT FRI APR 24 2015

KSC169-250152-
/O.CAN.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
SALINE KS-
843 PM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY IS CANCELLED...
            
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
      3896 9778
TIME...MOT...LOC 0141Z 259DEG 26KT 3910 9738 3876 9792 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:13 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 24, 6:13 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT FRI APR 24 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 217 PM CDT FRI APR 24 2015

MESOSCALE FOR LATE THIS AFTERNOON AND EVENING...
LATEST SATELLITE WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE WITH
ASSOCIATED DRY SLOT OVER THE WESTERN TEXAS PANHANDLE. THIS WILL
CONTINUE TO RACE NORTHEAST AND INTO CENTRAL KANSAS LATER THIS
AFTERNOON. STRONG SURFACE HEATING IS UNDERWAY OVER WESTERN KANSAS
AND SPREADING EASTWARD RAPIDLY INTO CENTRAL/SOUTH CENTRAL KANSAS
HELPING TO DESTABILIZE THE ATMOSPHERE. WE ARE EXPECTING THE WARM
FRONT BOUNDARY TO SHARPEN UP ACROSS CENTRAL KANSAS NEAR THE I-70
CORRIDOR...WITH LOW LEVEL CONVERGENCE INCREASING AND INITIATING
THUNDERSTORMS AROUND THE 3-4PM TIME FRAME. EVEN THOUGH ADVECTION
OF THE HIGHER SURFACE DEWPOINTS ARE BEING HELD IN CHECK DUE TO
MORNING/AFTERNOON CONVECTION ALONG THE RED RIVER AREA...UPPER 50S
TO LOW 60S DEWPOINTS WILL STILL PROVIDE PLENTY OF INSTABILITY AS
VERY STEEP MID-LEVEL LAPSE RATES OVERSPREADS THE REGION FROM
APPROACHING UPPER WAVE.

SEVERE THUNDERSTORMS ARE EXPECTED DUE TO VERY STRONG WIND SHEAR
ALOFT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISK...HOWEVER
IF LOW LEVEL WINDS CAN MAINTAIN A SOUTHEAST OR SOUTH COMPONENT A
TORNADO RISK WILL EXIST ALONG THE WARM FRONT. THE STORMS COULD THEN
FORM INTO A COMPLEX OF STORMS THAT WOULD SINK SOUTHEAST TONIGHT.
ADDITIONAL STORMS COULD TRY AND DEVELOP FURTHER SOUTH ALONG THE DRY
LINE ACROSS SOUTH CENTRAL KANSAS EITHER LATE THIS AFTERNOON OR
EVENING...WITH A SLIGHTLY HIGHER RISK OF TORNADOES DUE TO BETTER
QUALITY MOISTURE PUSHING NORTHWARD INTO THE AREA AND POSSIBLE
DISCRETE NATURE OF THESE STORMS.

JAKUB

OVERNIGHT THROUGH MONDAY...

STRONG TO SEVERE OVERNIGHT CONVECTION SHOULD EXIT SOUTHEAST
KANSAS BY DAWN SATURDAY. THE DEEPER CYCLONE WILL MOVE EAST ACROSS
NORTHERN MISSOURI INTO CENTRAL ILLINOIS DURING SATURDAY AS A
SURFACE COLD FRONT DROPS SOUTH AND BACKDOORS CENTRAL AND EASTERN
KANSAS. IT APPEARS SOME LOW LEVEL MOISTURE POOLING ALONG AND JUST
NORTH OF THIS BOUNDARY COMBINED WITH DIURNAL HEATING MAY PROVIDE
IMPETUS FOR ISOLATED LATE DAY CONVECTION ACROSS PARTS OF THE AREA.
IF SO...IT COULD LINGER INTO THE EARLY EVENING BEFORE WANING.
OTHERWISE...COOLER AIR WILL GRADUALLY SETTLE SOUTH ACROSS THE
FORECAST AREA SUNDAY IN ADVANCE OF THE DEVELOPING CLOSED UPPER LOW
ACROSS THE WESTERN CONUS. MODEL DIFFERENCES STILL APPEAR ON THE
TRACK OF THIS FEATURE EARLY NEXT WEEK...WITH THE GFS CONTINUING
ITS MORE NORTHERLY TRACK...WHERE AS THE ECMWF IS FURTHER SOUTH
ACROSS THE SOUTHERN PLAINS. FOR NOW WILL MAINTAIN RELATIVELY
HIGHER CHANCES ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA.

DARMOFAL

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 217 PM CDT FRI APR 24 2015

AFTER THE SOUTHERN PLAINS UPPER LOW MOVES EAST OF THE AREA
BY TUESDAY NIGHT INTO WEDNESDAY...THE WEATHER PATTERN LOOKS
DRY AND SEASONABLY MILD FOR THE LATTER PART OF THE WEEK.
UPPER RIDGING DEVELOPING ACROSS THE WESTERN CONUS IS
EXPECTED TO SLIDE GRADUALLY EAST INTO THE PLAINS.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 613 PM CDT FRI APR 24 2015

STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT CENTRAL
AND PARTS OF SOUTH CENTRAL KANSAS THIS EVENING...AND PERHAPS
SOUTHEAST KANSAS OVERNIGHT. DAMAGING WIND GUSTS AND HAIL CAN
BE EXPECTED IN AND NEAR SOME OF THE TERMINALS ALONG WITH IFR
VSBYS AND MVFR CIGS. THE STRONG LOW PRESSURE SYSTEM WILL MOVE
EAST OF THE AREA BY EARLY SATURDAY MORNING WITH VFR CONDITIONS
ACROSS THE AREA. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA
DURING SATURDAY AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  79  50  65 /  50  10  10  10
HUTCHINSON      53  77  47  63 /  60  10  10  10
NEWTON          54  76  47  62 /  70  10  10  10
ELDORADO        56  78  48  65 /  60  10  10  10
WINFIELD-KWLD   55  80  50  66 /  50  10  10  10
RUSSELL         51  76  45  60 /  80  10  10  10
GREAT BEND      52  77  46  61 /  70  10  10  20
SALINA          52  75  46  62 /  80  10  10  10
MCPHERSON       52  76  46  62 /  70  10  10  10
COFFEYVILLE     59  80  50  67 /  40  10  10  10
CHANUTE         59  77  49  65 /  60  10  10  10
IOLA            59  76  48  64 /  60  20  10  10
PARSONS-KPPF    59  79  50  67 /  50  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT FRI APR 24 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
309 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT
CENTRAL KANSAS THROUGH EARLY THIS EVENING...WITH MORE ISOLATED
STORMS DEVELOPING FURTHER SOUTH ACROSS SOUTH CENTRAL KANSAS
DURING THE EVENING. SUPERCELL TYPE STORMS WILL BE POSSIBLE...WITH
VERY LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS...AND A
FEW TORNADOES. THE STORMS MAY MERGE INTO A COMPLEX BY LATE THIS
EVENING...WHICH WILL SHIFT EAST TONIGHT ACROSS THE FLINT HILLS
AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST
KANSAS. SEVERE STORMS ARE NOT ANTICIPATED.

SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
AND MONDAY...MAINLY ACROSS SOUTHERN KANSAS. SEVERE WEATHER IS NOT
EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING
ACROSS CENTRAL KANSAS AND PARTS OF SOUTH CENTRAL KANSAS...AND
PERHAPS LATE THIS EVENING AND OVERNIGHT FOR SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 24, 7:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             LINCOLN                 39.04N 98.15W
04/24/2015  E0.25 INCH       LINCOLN            KS   LAW ENFORCEMENT

            PEA SIZE HAIL WITH HEAVY RAIN

&&

SGS
Local storm report, Apr 24, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             BEVERLY                 39.01N 97.98W
04/24/2015  E0.88 INCH       LINCOLN            KS   TRAINED SPOTTER

            ALONG WITH HEAVY RAIN

&&

SGS
Local storm report, Apr 24, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HEAVY RAIN       6 W LINCOLN             39.04N 98.26W
04/24/2015  M2.25 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 24, 7:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     6 N ELLSWORTH           38.82N 98.23W
04/24/2015  E60.00 MPH       ELLSWORTH          KS   BROADCAST MEDIA

            ALONG I-70 NEAR MILE MARKER 219. VIA KWCH TV.

&&

BDK
Local storm report, Apr 24, 8:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 W WESTFALL            38.93N 98.05W
04/24/2015  E0.50 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 24, 8:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 S BARNARD             39.15N 98.04W
04/24/2015  E0.50 INCH       LINCOLN            KS   EMERGENCY MNGR

            AT 280TH AND FOX ROAD.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:23 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline52 min
Apr 24, 7:42 PM CDTSpecial Weather StatementICTEllsworth48 min
Apr 25, 12:27 AM CDTSpecial Weather StatementICTSedgwick33 min
Apr 25, 2:52 AM CDTSpecial Weather StatementICTChase23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.